Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Treatment for LARYNGITIS?

HELLO DOCTOR'
I AM SUFFERING FROM LARYNGITIS FOR THE LAST ONE MONTH. MY FAMILY DOCTOR SAYS IT WILL GO AUTOMATICALLY IN A FEW DAYS TIMES IF YOU TALK LESS. EVEN FOLLOWING HIS GUIDANCE I AM NOT GETTING ANY RELIEF. I CANNOT SPEAK IN NORMAL WAY. SUGGEST ME WHAT SHOULD I DO TO GET RID OF THIS DEFECT.----------------------MANJIT PARDAL
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  344
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Laryngitis is inflammation of vocal cords. Sometimes there will be swelling (edema) in the false cords. If unattended, it can lead to nodules in the vocal cord (singer's nodules) which may need micro laryngeal surgery.

Allergy, acid reflux, alcohol, viral or bacterial infections are some of the causes of laryngitis. Common symptoms are hoarse voice or loss of voice. These occur mainly due to irritation of vocal cords.

Absolute voice rest for a minimum period of 10 days is very important. You should avoid talking in husky voice as that is more harmful than talking in normal voice. The vocal cords are stretched and undergo undue strain when you talk in either high or low frequency.

Take warm food. Avoid very hot or very cold (refrigirated) food, spicy food. Antibiotice like Cefixime or Azithromycin, anti inflammatory drugs like Ibuprofen, steam inhalation with Tincture Benzoin will help.

I hope this is useful to you.
Answered: Sun, 7 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor